Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2012, 4:16 PM CDT for Seminole County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 7, 2012, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
County Seminole County, OK
The radar
The Norman radar (KTLX), 57 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
418
WWUS84 KOUN 072117
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT TUE AUG 7 2012
OKZ030-031-042-072200-
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
416 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...
NORTHWESTERN PONTOTOC AND SOUTHEASTERN POTTAWATOMIE COUNTIES UNTIL
500 PM CDT...
AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. LOUIS...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
KONAWA...ASHER AND ST. LOUIS.
LAT...LON 3494 9666 3489 9693 3497 9694 3508 9694
3511 9677
TIME...MOT...LOC 2112Z 343DEG 8KT 3505 9685
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:02 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 4:02 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT TUE AUG 7 2012
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING SINCE THIS MORNING
ACROSS PORTIONS OF THE FA. CURRENTLY...A SFC TROUGH EXTENDS FROM
NW OK THROUGH CENTRAL AND SCENTRAL OK. ISOLATED TO WIDELY
SCATTERED STORMS HAVE DEVELOPED ALONG THIS FEATURE. FURTHER NORTH
ACROSS KS ECENTRAL KS...A SMALL COMPLEX HAS BEEN SLOWLY DRIFTING
SOUTHWARD ALL DAY. AN OUTFLOW BOUNDARY ASSOCIATED WITH THE
PREVIOUS WAS MOVING WEST AND SOUTHWESTWARD QUITE RAPIDLY INTO SW
KS...AND WILL PUSH INTO NORTHERN OK WITHIN THE NEXT 30 MINS. WATER
VAPOR IMAGERY SHOWS THE NEXT SIGNIFICANT VORT MAX...WITHIN THE
NORTHWESTERLY FLOW ALOFT EAST OF THE RIDGE AXIS...MOVING ACROSS NW
NEBRASKA AND W SD. A SHORTWAVE TROUGH EXTENDED FROM HERE THROUGH E
CENTRAL CO. EXPECT AN INCREASE IN COVERAGE ACROSS THE N/NW ZONES
LATE TONIGHT AS THIS SHORTWAVE MOVES INTO KS...IN ADDITION TO AN
UPPER JET MAX. IT IS UNCLEAR HOW MUCH COVERAGE WILL BE PRESENT
LATE TONIGHT CONSIDERING THE ACTIVITY FROM TODAY AND VARIOUS
BOUNDARIES PRESENT SO WE HAVE ONLY INCREASED POPS SLIGHTLY ACROSS
THE NORTH INTO THE HIGH CHANCE RANGE. THE BEST CHANCES WILL LIKELY
REMAIN OVER NORTHERN OK DURING THE OVERNIGHT HOURS AND THEN SHIFT
SOUTHEASTWARD ACROSS NE AND E OK THROUGH TOMORROW AFTERNOON.
TEMPS TOMORROW WILL BE TRICKY DEPENDING ON THE AMOUNT OF CLOUD
COVER/CONVECTION AND ANY OUTFLOW PRESENT...BUT IT APPEARS THE
SOUTHWEST QUADRANT OF THE CWA WILL REMAIN VERY HOT WITH MAXT
EXCEEDING 104 WITHIN 850MB THERMAL RIDGE. AS THE AFOREMENTIONED
VORT MAX MOVES ACROSS THE MIDWEST LATE WED THROUGH THURSDAY NIGHT
A COLD FRONT WILL DIVE SOUTH IMPACTING OK DURING THE DAY THURSDAY.
TEMPS WILL FINALLY TAKE A SIGNIFICANT DIVE BACK INTO THE MID TO
UPPER 90S BY FRIDAY AND THIS WEEKEND AS DEEP NORTHERLY FLOW
IMPACTS THE REGION BETWEEN THE RIDGE TO THE WEST AND A TROUGH
OVER THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 100 75 100 / 20 30 20 10
HOBART OK 78 102 77 103 / 30 30 20 10
WICHITA FALLS TX 78 104 77 104 / 20 30 20 10
GAGE OK 72 99 72 99 / 40 20 10 10
PONCA CITY OK 72 98 74 97 / 30 20 20 10
DURANT OK 77 102 76 102 / 30 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ012-013-
017>020-023>032-037>048-050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
17/03Hazardous weather outlook, Aug 7, 12:05 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE AUG 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A
FEW STORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS UP
TO 65 MPH.
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON WITH SLIGHTLY BETTER COVERAGE
OF STORMS EAST OF I-35. THESE STORMS WILL REMAIN UNORGANIZED AND
PULSE IN NATURE. WITH SIGNIFICANT DIFFERENCES IN LOW LEVEL TEMPERATURE
AND DEWPOINT EXPECTED THIS AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP T0 65 MPH...
CLOUD TO GROUND LIGHTNING STRIKES WHICH MAY IGNITE FIRES...AND
LOCALLY HEAVY RAINFALL.
TONIGHT...A SEMI-ORGANIZED LINE OF STORMS MAY DEVELOP IN KANSAS
AND SURGE SOUTHWARD. THIS LINE MAY BRING ISOLATED DAMAGING WIND
GUSTS UP TO 65 MPH ACROSS NORTHWESTERN OKLAHOMA MAINLY BEFORE
MIDNIGHT BEFORE IT WEAKENS. ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS MAY OCCUR ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS...MAINLY BEFORE MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.
THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.
OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBS/03In the hours before
Special weather statement, Aug 7, 2:08 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT TUE AUG 7 2012
OKZ048-052-072015-
BRYAN OK-ATOKA OK-
208 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRYAN AND SOUTHWESTERN ATOKA
COUNTIES UNTIL 315 PM CDT...
AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CADDO...
MOVING SOUTH AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR
WADE...ALSO MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
HAIL UP TO ONE-HALF INCH DIAMETER...
LOCATIONS IMPACTED INCLUDE...
DURANT...CADDO...BOKCHITO...ACHILLE...BENNINGTON...CANEY...KENEFIC...
KEMP...ARMSTRONG...ALBANY...BLUE...UTICA...WADE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
&&
LAT...LON 3386 9581 3384 9584 3389 9594 3386 9594
3387 9600 3384 9601 3386 9602 3384 9605
3384 9615 3375 9619 3377 9629 3368 9635
3373 9639 3420 9641 3427 9609 3412 9594
3393 9592 3387 9576 3385 9576
TIME...MOT...LOC 1901Z 354DEG 23KT 3410 9623
MBSSpecial weather statement, Aug 7, 2:34 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 234 PM CDT TUE AUG 7 2012 OKZ041-042-047-072030- JOHNSTON OK-PONTOTOC OK-MURRAY OK- 234 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSTON... SOUTHWESTERN PONTOTOC AND NORTHEASTERN MURRAY COUNTIES UNTIL 330 PM CDT... AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROFF... MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ROFF...MILL CREEK...FITZHUGH...HICKORY...SCULLIN...CONNERVILLE... PONTOTOC...REAGAN AND FITTSTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3432 9647 3432 9682 3474 9693 3476 9669 TIME...MOT...LOC 1931Z 335DEG 14KT 3459 9679 MBS
Special weather statement, Aug 7, 2:44 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT TUE AUG 7 2012 OKZ017-018-024-072030- BLAINE OK-KINGFISHER OK-CANADIAN OK- 244 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE... SOUTHWESTERN KINGFISHER AND NORTHWESTERN CANADIAN COUNTIES UNTIL 330 PM CDT... AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WATONGA... MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... CLOUD TO GROUND LIGHTNING THAT MAY IGNITE FIRES... LOCATIONS IMPACTED INCLUDE... WATONGA...GEARY...GREENFIELD AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3575 9801 3560 9833 3586 9848 3595 9828 TIME...MOT...LOC 1940Z 325DEG 14KT 3587 9835 MBS
Special weather statement, Aug 7, 3:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE AUG 7 2012
OKZ028-030-040-042-072100-
MCCLAIN OK-GARVIN OK-PONTOTOC OK-POTTAWATOMIE OK-
312 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN...EASTERN
GARVIN...WESTERN PONTOTOC AND SOUTH CENTRAL POTTAWATOMIE COUNTIES
UNTIL 400 PM CDT...
AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
SOUTHWEST OF KONAWA...MOVING SOUTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STRATFORD...ROFF...FITZHUGH AND VANOSS.
LAT...LON 3465 9700 3502 9701 3492 9677 3490 9678
3489 9675 3487 9675 3485 9672 3452 9663
TIME...MOT...LOC 2008Z 349DEG 22KT 3489 9685Local storm report, Aug 7, 4:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST ASHER 34.99N 96.92W
08/07/2012 E60 MPH POTTAWATOMIE OK PUBLIC
&&
DWSpecial weather statement, Aug 7, 4:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT TUE AUG 7 2012
OKZ030-031-042-072200-
SEMINOLE OK-PONTOTOC OK-POTTAWATOMIE OK-
416 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...
NORTHWESTERN PONTOTOC AND SOUTHEASTERN POTTAWATOMIE COUNTIES UNTIL
500 PM CDT...
AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. LOUIS...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
KONAWA...ASHER AND ST. LOUIS.
LAT...LON 3494 9666 3489 9693 3497 9694 3508 9694
3511 9677
TIME...MOT...LOC 2112Z 343DEG 8KT 3505 9685The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Aug 6, 10:49 PM CDT | Special Weather Statement | OUN | Love | 26 min |
| Aug 7, 9:45 AM CDT | Special Weather Statement | OUN | Stephens | 30 min |
| Aug 7, 12:23 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Aug 7, 12:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Aug 7, 12:54 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| Aug 7, 1:20 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Aug 7, 1:25 PM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Aug 7, 1:39 PM CDT | Special Weather Statement | OUN | Johnston, Marshall | 51 min |
| Aug 7, 1:54 PM CDT | Special Weather Statement | OUN | Johnston | 51 min |
| Aug 7, 2:08 PM CDT | Special Weather Statement | OUN | Bryan | 67 min |
| Aug 7, 2:34 PM CDT | Special Weather Statement | OUN | Pontotoc | 56 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | OUN | Blaine | 46 min |
| Aug 7, 3:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 7, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 39 min |
| Aug 7, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Aug 7, 4:26 PM CDT | Special Weather Statement | OUN | Canadian | 49 min |
| Aug 7, 4:30 PM CDT | Special Weather Statement | OUN | Carter, Love, Marshall, Murray | 45 min |
| Aug 7, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 34 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 31 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Aug 7, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Aug 7, 6:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 7, 6:18 PM CDT | Special Weather Statement | OUN | McClain | 42 min |
| Aug 7, 6:22 PM CDT | Special Weather Statement | OUN | Jefferson | 53 min |
| Aug 7, 6:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 7, 6:54 PM CDT | Special Weather Statement | OUN | Cotton | 51 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | OUN | Knox | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.